MAUDE Adverse Event Report: ASCENSION ORTHOPEDICS, INC. 42MM REVERSE LINER +3 S; PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED

ASCENSION ORTHOPEDICS, INC. 42MM REVERSE LINER +3 S; PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED
Catalog Number LNR-0990-200-423S
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Loss of Range of Motion (2032); Joint Dislocation (2374)
Date of Event 12/08/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10: internal complaint reference (b)(4).B5: the patient's first revision surgery was reported to fda under manufacturer report number 3002788818-2023-00106 (internal reference (b)(4)).
 
Event or Problem Description
It was reported that, after a first revision surgery was performed on (b)(6) 2023 due to implant dislocation subsequent to a fall, the patient presented stiffness and woke up with a dislocated shoulder on (b)(6) 2023.It was noticed that the liner was adherent to the glenosphere, but dissociated from the stem.A second revision surgery was performed on (b)(6) 2024, during which he glenosphere was replaced with a 42mm glenosphere concentric +3mm, while the liner was replaced with a new one of the same part number.The humeral spacer +9 small, the 15 deg augment baseplate full wedge and the meta humeral stem size 2 s were retained.Patient's current health status is stable.
 
Additional Manufacturer Narrative
H3, h6: the devices were not returned for evaluation; therefore, a device analysis could not be performed.The clinical/medical investigation concluded that per complaint details, a 75 year old male patient who had experienced stiffness after the first reverse shoulder arthroplasty revision required a second revision approximately 6 weeks post first revision due to a shoulder dislocation during sleep.The surgeon provided a presentation which chronicled the first and second revision, both reportedly with ¿poly adherent to glenosphere, dissociated from stem¿.The surgeon noted, however, that ¿100% of reverse shoulder arthroplasty dislocations prior to this have been dissociation from glenosphere¿.The provided presentation with electronic photos of radiological imaging dated on (b)(6) 2024 (approximately 6 weeks post second revision) appear to support the complaint showing dislocation of the glenosphere from the humeral side; however, unable to discern location of the poly liner in the images and cannot confirm ¿poly adherent to glenosphere¿ based on the images provided.The surgical technique does instruct to visually inspect the liner after impaction to ensure full seating as well as perform a pull test by hand to ensure full engagement and the instructions for use addresses secure modular component assembly as well.Reportedly, the glenosphere was replaced with a 42mm ¿lateralized¿, along with an identical liner exchange.The patient¿s current health status is reportedly ¿stable¿/ ¿doing well but scared as the second dislocation was not associated with trauma¿.It is unknown if the reported stiffness was an indication of an impingement or if there was possible ligament/tendon/muscle laxity following the first reverse shoulder revision post fall.As of the date of this medical investigation, the requested operative notes have not been provided.All documents and images provided as of this date have been reviewed and considered and unless noted do not contribute to the clinical/medical investigation.For the glenosphere concentric, humeral stem and the baseplate, a review of the production orders did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.For the reverse liner and the humeral spacer, batch numbers were not provided, thus, an evaluation of the manufacturing records could not be performed.For the glenosphere concentric, a review of complaint history based on the historical data revealed similar events for the listed batch, this failure mode will be monitored for future complaints for any necessary corrective actions.For the humeral stem an the baseplate, a review of complaint history based on the historical data revealed a similar event for the listed batch, this failure mode will be monitored for future complaints for any necessary corrective actions.For the humeral spacer, a review of complaint history of the previous 12 months revealed a similar event for the listed device, this failure mode will be monitored for future complaints for any necessary corrective actions.For reverse liner, a review of complaint history for the previous 12 months did not reveal similar events for the listed device.A review of the instructions for use documents for aetos¿ shoulder system revealed that modular components must be assembled securely to prevent disassociation.Avoid repeated assembly and disassembly of the modular components which could compromise a critical locking action of the components.Additionally, periodic, long-term follow-up is recommended to monitor the position and state of the prosthetic components.This has been identified as an intraoperative and postoperative precaution.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to these products and event.At this time, we have no evidence to conclude that the products failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include traumatic injury, patient condition, postoperative care and/or abnormal loading of limb.Based on this investigation, the need for corrective action is not indicated.Should the devices or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.
 
Event or Problem Description
It was reported that, after a first revision surgery was performed on (b)(6) 2023 due to implant dislocation subsequent to a fall, the patient presented stiffness and woke up with a dislocated shoulder on (b)(6) 2023.It was noticed that the liner was adherent to the glenosphere, but dissociated from the stem.A second revision surgery was performed on (b)(6) 2023, during which the glenosphere was replaced with a 42mm glenosphere concentric +3mm, while the liner was replaced with a new one of the same part number.The humeral spacer +9 small, the 15 deg augment baseplate full wedge and the meta humeral stem size 2 s were retained.Patient's current health status is stable.
 
Additional Manufacturer Narrative
H3, h6: the devices were not returned for evaluation; therefore, a device analysis could not be performed.The clinical/medical investigation revealed that the provided electronic photocopied radiological imaging following the 12/04/2023 dissociation appears to show anterior dislocation of the reverse shoulder arthroplasty; however, unable to discern location of the poly liner in the images and cannot confirm ¿poly adherent to glenosphere¿ based on the images provided.Images (1/18/24) approximately 6 weeks post 2nd revision appear to show an intact reverse shoulder arthroplasty; however, the identification of a lateralized versus concentric glenosphere cannot be confirmed with certainty.A clinical root cause could not be determined based off the provided imaging.However, unable to confirm full modular engagement, suitability of the retained glenosphere after the first dislocation/disassociation/revision, and/or rule-out ligament/ tendon/muscle involvement based off the provided imaging.For the reverse liner and the humeral spacer, batch numbers were not provided, thus, an evaluation of the manufacturing records could not be performed.For the rest of the implants, a review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.For the glenosphere concentric, humeral stem and the baseplate, a review of complaint history based on the historical data revealed similar events for the listed batches, this failure mode will be monitored for future complaints for any necessary corrective actions.For the humeral spacer, a review of complaint history of the previous 12 months revealed a similar event for the listed device, this failure mode will be monitored for future complaints for any necessary corrective actions.For reverse liner, a review of complaint history for the previous 12 months did not reveal similar events for the listed device.A review of the instructions for use documents for aetos shoulder system revealed that modular components must be assembled securely to prevent disassociation.Avoid repeated assembly and disassembly of the modular components which could compromise a critical locking action of the components.Additionally, periodic, long-term follow-up is recommended to monitor the position and state of the prosthetic components.This has been identified as an intraoperative and postoperative precaution section.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to these products and event.At this time, we have no evidence to conclude that the products failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include injury, surgical technique, size selected or abnormal loading.Based on this investigation, the need for corrective action is not indicated.Should the explanted devices or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.
 
Additional Manufacturer Narrative
Corrected data: a2 (age), b7 (primary surgery date), d1/d2a/d2b, d4 (ci identifiers), d6a (implanted date), d10 (concomitant section updated).

Brand Name
42MM REVERSE LINER +3 S
Common Device Name
PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
ASCENSION ORTHOPEDICS, INC.
11101 metric blvd
austin TX 78758
Manufacturer (Section G)
ASCENSION ORTHOPEDICS, INC.
11101 metric blvd
austin TX 78758
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key19199311
Report Number3002788818-2024-00060
Device Sequence Number8072286
Product Code KWT
UDI-Device Identifier00885556810613
UDI-Public885556810613
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K220847
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberLNR-0990-200-423S
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/08/2023
Supplement Date Received by Manufacturer05/27/2024
04/29/2025
06/25/2025
Initial Report FDA Received Date04/28/2024
Supplement Report FDA Received Date05/30/2024
04/29/2025
06/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
15D AUG BSPLT WDG(GBP-0990-502-15F,700006190).; 15D AUG BSPLT WDG(GBP-0990-502-15F,700006190).; 42MM GLENOSPHERE CONCENTRIC (GLS0990-506-4200C).; 42MM RV LNR(LNR-0990-200-423S).; HRL SPCR+9(SPC-0990-204-S).; HRL SPCR+9(SPC-0990-204-S).; MET HUM STM(STEM-0990-100-002,700006799).; MET HUM STM(STEM-0990-100-002,700006799).
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age75 YR
Patient SexMale